Tigecycline-induced coagulopathy: a literature review

Conclusion Tigecycline acts on the coagulation system in a dose-dependent manner, and the most severe adverse event is bleeding. Overdose and prolonged use should be avoided, suspected coagulopathy must be recognized in time, and tigecycline should be withdrawn to prevent severe adverse events. Also, drug clearance disorders can develop in patients with liver and/or renal dysfunction. For patients with severe hepatic or renal impairment, the maintenance dose should be reduced, and indicators of coagulation function should be closely monitored.
Source: International Journal of Clinical Pharmacy - Category: Drugs & Pharmacology Source Type: research

Related Links:

Acetaminophen (paracetamol, APAP) overdose is a leading cause of drug-induced acute liver injury and acute liver failure (ALF) in the western world.[1] Accumulating evidence from experimental and clinical studies suggests that the hemostatic system contributes to the progression of acute liver injury after APAP overdose.[2 –4] Although not associated with clinically significant bleeding[5], substantial alterations in the hemostatic system are evident in patients with AAP-induced liver failure, including a reduced platelet count.
Source: Journal of Hepatology - Category: Gastroenterology Authors: Source Type: research
Patients with severe coagulopathy related to vitamin K deficient proteins can be associated with surreptitious ingestion of vitamin K antagonists. Our patient presented acutely with extensive ecchymosis, gingival bleeding and hematuria. Her initial PT and ...
Source: SafetyLit - Category: International Medicine & Public Health Tags: Poisoning Source Type: news
AbstractIntroductionDirect oral anticoagulants (DOACs) were developed to overcome some of the limitations associated with vitamin K antagonists (VKAs), such as interindividual variability or the need for therapeutic drug monitoring. However, the complexity of DOAC dose regimens can still lead to dosing errors and potential bleeding-related or thromboembolic adverse events, especially in the elderly.ObjectiveOur objective was to evaluate the rate of inappropriate preadmission DOAC prescriptions at hospital and to evaluate the ability of hospitals to correct them.MethodsAn observational prospective study was conducted in eld...
Source: Drugs and Aging - Category: Geriatrics Source Type: research
Publication date: September 2019Source: The Lancet Neurology, Volume 18, Issue 9Author(s): Michael G Hanna, Umesh A Badrising, Olivier Benveniste, Thomas E Lloyd, Merrilee Needham, Hector Chinoy, Masashi Aoki, Pedro M Machado, Christina Liang, Katrina A Reardon, Marianne de Visser, Dana P Ascherman, Richard J Barohn, Mazen M Dimachkie, James A L Miller, John T Kissel, Björn Oskarsson, Nanette C Joyce, Peter Van den Bergh, Jonathan BaetsSummaryBackgroundInclusion body myositis is an idiopathic inflammatory myopathy and the most common myopathy affecting people older than 50 years. To date, there are no effective drug t...
Source: The Lancet Neurology - Category: Neurology Source Type: research
U.S. suicide rates are at their highest since World War II, according to federal data—and the opioid crisis, widespread social media use and high rates of stress may be among the myriad contributing factors. In 2017, 14 out of every 100,000 Americans died by suicide, according to a new analysis released by the Centers for Disease Control and Prevention’s National Center for Health Statistics. That’s a 33% increase since 1999, and the highest age-adjusted suicide rate recorded in the U.S. since 1942. (Rates were even higher during the Great Depression, hitting a century peak of 21.9 in 1932.) “I do...
Source: TIME: Health - Category: Consumer Health News Authors: Tags: Uncategorized public health Source Type: news
‚ÄčAn 11-year-old boy with cerebral palsy presented to the emergency department unresponsive. His mother said the child was in his normal state earlier that morning, but was blue and unresponsive when she tried to wake him from his morning nap. A home pulse oximeter reported an oxygen level of 55%.The mother placed the child on oxygen and called 911. He was still unresponsive on arrival, and his physical examination demonstrated flaccid paralysis and a GCS score of 3 with fixed dilated pupils. He was tachycardic with shallow respirations. His initial vital signs were a temperature of 36.9°C, a heart rate of 136 bpm, a ...
Source: The Tox Cave - Category: Emergency Medicine Tags: Blog Posts Source Type: blogs
This article will explain the reasons behind the low percentages of citizens being trained and utilized to address critical emergencies in their community, as well as detail a revised first-aid program that was developed based on these findings and current leading threats to modern society. The ACT (i.e., Antidote, CPR/AED, Tourniquet) program provides an evidence-based approach that effectively and efficiently empowers a greater portion of the public to save a life. In an effort to improve cardiac resuscitation results and address multiple other emergency response needs, South County Fire Deputy Chief Shaughn Maxwell, EMT...
Source: JEMS Patient Care - Category: Emergency Medicine Authors: Tags: Trauma Exclusive Articles Source Type: news
Conclusion: Our findings describe the most reported risk factors for preventability of oral anticoagulant-induced bleedings. These factors may be useful for targeting interventions to improve pharmacovigilance activities in our regional territory and to reduce the burden of medication errors and inappropriate prescription. Introduction Oral anticoagulant therapy is widely used for the prevention of stroke and systemic embolism in patients with atrial fibrillation, or for the prevention and treatment of deep vein thrombosis and pulmonary embolism (Raj et al., 1994; Monaco et al., 2017). Oral anticoagulants can be di...
Source: Frontiers in Pharmacology - Category: Drugs & Pharmacology Source Type: research
Marco Vacante1, Antonio Biondi1, Francesco Basile1, Roberto Ciuni1, Salvatore Luca1, Salomone Di Saverio2, Carola Buscemi3, Enzo Saretto Dante Vicari3 and Antonio Maria Borzì3* 1Department of General Surgery and Medical-Surgical Specialties, University of Catania, Catania, Italy 2Cambridge Colorectal Unit, Cambridge University Hospitals NHS Foundation Trust, Cambridge, United Kingdom 3Department of Clinical and Experimental Medicine, Specialization School in Geriatrics, University of Catania, Catania, Italy There is a high prevalence of hypothyroidism in the elderly population, mainly among women. The mo...
Source: Frontiers in Endocrinology - Category: Endocrinology Source Type: research
CONCLUSIONS: Initiation of apixaban versus NOACs was more common among patients with increased age, higher bleeding risk and decreased renal function, whereas initiation of apixaban versus VKAs was more common among patients with lower bleeding risk and better renal function. PMID: 31014991 [PubMed - as supplied by publisher]
Source: Archives of Cardiovascular Diseases - Category: Cardiology Authors: Tags: Arch Cardiovasc Dis Source Type: research
More News: Bleeding | Drugs & Pharmacology | Liver | Overdose | Study | Urology & Nephrology